Alert archive / Virginia / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 17, NWS Baltimore/Washington

April 30, 202110 counties in Virginia; 5 counties in Maryland

NWS Baltimore/Washington issued this severe thunderstorm warning at Apr 30, 2021, 4:39 PM EDT for 10 counties in Virginia; 5 counties in Maryland. It was in force for 36 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2021, 4:39 PM EDT (20:39 UTC)
Expired
Apr 30, 2021, 5:15 PM EDT
In force
36 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Anne Arundel County, MD, Charles County, MD, Howard County, MD, Montgomery County, MD, Prince George's County, MD, Arlington County, VA, City of Alexandria, VA, City of Fairfax, VA, City of Falls Church, VA, City of Manassas, VA, City of Manassas Park, VA, Fairfax County, VA, Fauquier County, VA, Loudoun County, VA, Prince William County, VA

The radar

The Sterling radar (KLWX), 37 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 4:39 PM EDTNON-TSTM WND GST 60Dulles Intl Airport, VA
Apr 30, 4:46 PM EDTNON-TSTM WND GST 581 Nw Gaithersburg, MD
Apr 30, 4:48 PM EDTNON-TSTM WND DMG2 Nnw Oakton, VATREES DOWN NEAR DIFFICULT RUN RIVER. WINDS ESTIMATED NEAR 60 MPH.
Apr 30, 4:53 PM EDTNON-TSTM WND GST 62Reagan National Arpt, VA
Apr 30, 4:53 PM EDTNON-TSTM WND DMGWashington, DCTREE BLEW DOWN ONTO HOUSE ON WALTER STREET.
Apr 30, 4:55 PM EDTNON-TSTM WND DMG1 Nne Potomac, MDSEVERAL TREES DOWN ON FALLS RD BETWEEN WOODINGTON DR AND RIVER RD. ROAD CLOSED.
Apr 30, 4:59 PM EDTNON-TSTM WND DMG1 N Annandale, VATWO TREES BLEW ONTO TELEPHONE WIRES BRINGING DOWN A TELEPHONE POLE ON EXECUTIVE AVENUE.
Apr 30, 5:00 PM EDTNON-TSTM WND GST 581 S Us Capitol, DC
Apr 30, 5:00 PM EDTNON-TSTM WND GST 58Davison Army Airfld, VA
Apr 30, 5:03 PM EDTNON-TSTM WND DMGGaithersburg, MDMETAL ROOF BLOWN OFF TOWNHOUSE ON GOLDEN ASH WAY.
Apr 30, 5:08 PM EDTNON-TSTM WND DMG1 Nne Potomac, MDMULTIPLE TREES BLEW DOWN ON MD-189 BETWEEN WOODINGTON ROAD AND RIVER ROAD CLOSING THE ROAD.
Apr 30, 5:14 PM EDTNON-TSTM WND DMGGaithersburg, MDTREE BLEW DOWN ONTO A HOUSE ON PYLE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.7 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1380 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

503 
WUUS51 KLWX 302039
SVRLWX
DCC001-MDC003-017-027-031-033-VAC013-059-061-107-153-510-600-610-683-
685-302115-
/O.NEW.KLWX.SV.W.0017.210430T2039Z-210430T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Baltimore MD/Washington DC
439 PM EDT Fri Apr 30 2021

The National Weather Service in Sterling Virginia has issued a

* Severe Thunderstorm Warning for...
  The District of Columbia...
  South central Howard County in central Maryland...
  Southern Montgomery County in central Maryland...
  Prince Georges County in central Maryland...
  West central Anne Arundel County in central Maryland...
  Northwestern Charles County in southern Maryland...
  Southeastern Loudoun County in northern Virginia...
  The City of Falls Church in northern Virginia...
  Fairfax County in northern Virginia...
  East central Fauquier County in northern Virginia...
  The City of Manassas Park in northern Virginia...
  Prince William County in northern Virginia...
  The City of Manassas in northern Virginia...
  The City of Fairfax in northern Virginia...
  Arlington County in northern Virginia...
  The City of Alexandria in northern Virginia...

* Until 515 PM EDT.

* At 438 PM EDT, severe thunderstorms were located along a line
  extending from Montgomery Village to near Chantilly to Warrenton,
  moving east at 65 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Damaging winds will cause some trees and large branches 
           to fall. This could injure those outdoors, as well as 
           damage homes and vehicles. Roadways may become blocked by 
           downed trees. Localized power outages are possible. 
           Unsecured light objects may become projectiles.

* Locations impacted include...
  Arlington, Alexandria, Germantown, Centreville, Waldorf, Dale City,
  Rockville, Bethesda, Gaithersburg, Reston, Bowie, Severn,
  Annandale, Clinton, Olney, Springfield, College Park, Crofton,
  South Riding and Fort Washington.

People attending the FEMA Greenbelt Metro mass vaccination site
should seek safe shelter immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3911 7664 3873 7674 3853 7704 3858 7721
      3859 7719 3861 7717 3862 7722 3859 7725
      3877 7787 3895 7751 3917 7731
TIME...MOT...LOC 2038Z 286DEG 66KT 3918 7719 3890 7739 3874 7780 

HAIL...<.75IN
WIND...60MPH
 
$$

BKF
2 follow-up statements
978 
WWUS51 KLWX 302050
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
450 PM EDT Fri Apr 30 2021

VAC107-302059-
/O.CAN.KLWX.SV.W.0017.000000T0000Z-210430T2115Z/
Loudoun VA-
450 PM EDT Fri Apr 30 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOUDOUN COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3911 7664 3873 7674 3853 7704 3858 7721
      3861 7717 3862 7722 3859 7725 3871 7764
      3891 7731 3916 7715
TIME...MOT...LOC 2049Z 270DEG 66KT 3914 7695 3886 7715 3870 7756 

$$

DCC001-MDC003-017-027-031-033-VAC013-059-061-153-510-600-610-683-685-
302115-
/O.CON.KLWX.SV.W.0017.000000T0000Z-210430T2115Z/
District of Columbia DC-Howard MD-Montgomery MD-Prince Georges MD-
Anne Arundel MD-Charles MD-City of Falls Church VA-Fairfax VA-
Fauquier VA-City of Manassas Park VA-Prince William VA-
City of Manassas VA-City of Fairfax VA-Arlington VA-
City of Alexandria VA-
450 PM EDT Fri Apr 30 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR THE DISTRICT OF COLUMBIA...SOUTH CENTRAL HOWARD...SOUTHEASTERN
MONTGOMERY...PRINCE GEORGES...WEST CENTRAL ANNE ARUNDEL...
NORTHWESTERN CHARLES...FAIRFAX...EASTERN FAUQUIER...CENTRAL PRINCE
WILLIAM...AND ARLINGTON COUNTIES...THE CITY OF FALLS CHURCH...THE
CITY OF MANASSAS PARK...THE CITY OF MANASSAS...THE CITY OF FAIRFAX
AND THE CITY OF ALEXANDRIA...

At 449 PM EDT, a gust front associated with a line of strong showers 
were located along a line extending from near Fairland to Lake 
Barcroft to near Linton Hall, moving east at 70 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Damaging winds will cause some trees and large branches to 
         fall. This could injure those outdoors, as well as damage 
         homes and vehicles. Roadways may become blocked by downed 
         trees. Localized power outages are possible. Unsecured 
         light objects may become projectiles.

Locations impacted include...
Arlington, Alexandria, Centreville, Waldorf, Dale City, Rockville,
Bethesda, Bowie, Severn, Annandale, Clinton, Olney, Springfield,
College Park, Crofton, Fort Washington, Greenbelt, Fairfax, Langley
Park and Beltsville.

People attending the FEMA Greenbelt Metro mass vaccination site
should seek safe shelter immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3911 7664 3873 7674 3853 7704 3858 7721
      3861 7717 3862 7722 3859 7725 3871 7764
      3891 7731 3916 7715
TIME...MOT...LOC 2049Z 270DEG 66KT 3914 7695 3886 7715 3870 7756 

HAIL...<.75IN
WIND...70MPH
 
$$

BKF
900 
WWUS51 KLWX 302113
SVSLWX

Severe Weather Statement
National Weather Service Baltimore MD/Washington DC
513 PM EDT Fri Apr 30 2021

DCC001-MDC003-017-027-031-033-VAC013-059-061-153-510-600-610-683-685-
302122-
/O.EXP.KLWX.SV.W.0017.000000T0000Z-210430T2115Z/
District of Columbia DC-Howard MD-Montgomery MD-Prince Georges MD-
Anne Arundel MD-Charles MD-City of Falls Church VA-Fairfax VA-
Fauquier VA-City of Manassas Park VA-Prince William VA-
City of Manassas VA-City of Fairfax VA-Arlington VA-
City of Alexandria VA-
513 PM EDT Fri Apr 30 2021

...THE SEVERE THUNDERSTORM WARNING FOR THE DISTRICT OF COLUMBIA...
SOUTH CENTRAL HOWARD...SOUTHEASTERN MONTGOMERY...PRINCE GEORGES...
WEST CENTRAL ANNE ARUNDEL...NORTHWESTERN CHARLES...FAIRFAX...EASTERN
FAUQUIER...CENTRAL PRINCE WILLIAM...AND ARLINGTON COUNTIES...THE CITY
OF FALLS CHURCH...THE CITY OF MANASSAS PARK...THE CITY OF MANASSAS...
THE CITY OF FAIRFAX AND THE CITY OF ALEXANDRIA WILL EXPIRE AT 515 PM
EDT...
    
The showers which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  However, high 
winds are still possible with these showers.

Remember, a Severe Thunderstorm Warning still remains in effect for
portions of southern Maryland until 545 PM EDT.

LAT...LON 3911 7664 3873 7674 3853 7704 3858 7721
      3861 7717 3862 7722 3859 7725 3871 7764
      3891 7731 3916 7715
TIME...MOT...LOC 2112Z 286DEG 66KT 3904 7651 3876 7671 3860 7712 

$$

LFR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 2:11 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Apr 30, 2:11 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
211 PM EDT Fri Apr 30 2021

.SYNOPSIS...
High pressure will build in from the Great Lakes over the
weekend, then shift offshore next week as a frontal system
approaches from the Midwest.

&&

.NEAR TERM /THROUGH TONIGHT/...
***DAMAGING WIND WILL PERSIST THROUGH THIS EVENING***

A rather noteworthy late season high wind event is ongoing
across the Middle Atlantic. People should treat this like a
severe thunderstorm. Remain in a sturdy building away from
windows and limit travel. Avoid wooded areas.

This event is due to strengthening low pressure off the New
England coast battling high pressure building in from the
Midwest. The resultant pressure gradient will strengthen this
evening, and so will the wind field aloft as the mid level
trough axis forcing the low pivots overhead. Widespread W/NW
wind gusts of 45 to 60 mph are being observed and should
persist into the evening. Sustained wind may decrease somewhat
with the loss of daytime heating, but higher gusts are possible
at least sporadically through the evening as the wind field
aloft strengthens and cold advection/pressure rises continue. A
few gusts near 70 mph can't be ruled out mainly over the higher
elevations of northern Maryland this evening.

Scattered shower activity associated with the mid level trough
axis should peak this evening with thunder and small hail
possible given cold mid levels.

Lows around freezing are expected over the ridges of the
Alleghenies where a Freeze Warning is in effect tonight. Lows in
the 40s with wind chills in the 20s are expected elsewhere.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
High pressure of Canadian origin will build in from the Great
Lakes and Midwest this weekend offering dry and seasonable
conditions. Saturday will be blustery to start, but the wind
should slacken off significantly by late afternoon.

Clouds may begin to increase late in the weekend as high
pressure moves offshore. The wind will turn southwesterly
leading to a warming trend heading into early next week.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
For the start of the work week, we'll see precip chances increase
throughout the day on Monday as a warm front moves north into the
area as a closed low that originated down in Texas continues to
push towards the northeast. As the low tracks to our north, a
fairly non-progressive associated cold front will lag behind it,
bringing more increased chances for precip and some isolated
storms Monday through Wednesday with multiple disturbances
passing through.

As this front slowly moves through, we'll see an increased risk
for severe thunderstorms and flooding. ECMWF ensemble PWAT
probabilities for >=1.5" is 70% or higher east of the Blue Ridge
Mountains for this time period. GEFS members suggest 1500+ J/kg
CAPE for Tuesday afternoon with shear 30 to 35 knots. Will keep
chance thunder in for this time period and increase if need be
once closer to the period.

After Wednesday evening, we'll start to see a brief area of
high pressure for Thursday before a deep area of low pressure
affects the area by Friday morning bringing the next chance for
impactful weather as well a decrease in temperatures following
the frontal passage.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
A high wind event is ongoing across the region. W/NW gusts to
around 50 kt are expected until about 03z, slightly lower around
40 kt near KCHO. Sustained wind may diminish slightly this
evening with the loss of daytime heating, but gusts may increase
at least sporadically as the wind field aloft strengthens.

The wind will gradually diminish late tonight into Saturday
morning before dropping significantly by late Saturday afternoon
as high pressure builds overhead. This high pressure should
bring VFR conditions and a lighter SW wind Sunday.

VFR conditions expected at least Monday before some instances of sub-
VFR conditions become possible with impending showers and storms as
low pressure tracks to the north. An associated cold frontal
passage Tuesday/Wednesday will lead to increased instances of
sub-VFR conditions with showers and storms possible, some of
which may be severe.

&&

.MARINE...
***DANGEROUS HIGH WIND EVENT THROUGH THIS EVENING***

Widespread W/NW gusts of 40 to 50 kt are forecast to persist
through this evening. The wind should diminish Saturday
especially by late afternoon, though gale conditions may persist
until just after daybreak Saturday, with SCA conditions likely
persisting until nightfall. High pressure will build overhead
Saturday night into Sunday with a lighter wind becoming SW.

SCA conditions possible Monday and Tuesday with multiple rounds of
associated disturbances. SMWs possible Tuesday afternoon and
evening.

&&

.TIDES/COASTAL FLOODING...
Strong NW/offshore flow will cause water levels to decline through
Saturday morning, and will likely result in blowout tides.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...High Wind Warning until 2 AM EDT Saturday for DCZ001.
MD...Freeze Warning from midnight tonight to 9 AM EDT Saturday for
     MDZ001.
     Wind Advisory until 1 AM EDT Saturday for MDZ001.
     High Wind Warning until 2 AM EDT Saturday for MDZ003>006-008-
     011-013-014-503>508.
     Wind Advisory until 2 AM EDT Saturday for MDZ016>018.
     High Wind Warning until 1 AM EDT Saturday for MDZ501-502.
VA...Freeze Warning from midnight tonight to 9 AM EDT Saturday for
     VAZ503.
     Wind Advisory until 1 AM EDT Saturday for VAZ025>031-503.
     High Wind Warning until 2 AM EDT Saturday for VAZ053-054-
     505>508.
     Wind Advisory until 2 AM EDT Saturday for VAZ036>040-051-052-
     055-057-501-502.
     High Wind Warning until 1 AM EDT Saturday for VAZ504.
     Red Flag Warning until 8 PM EDT this evening for VAZ050-056.
WV...Freeze Warning from midnight tonight to 9 AM EDT Saturday for
     WVZ501-505.
     Wind Advisory until 1 AM EDT Saturday for WVZ050-055-501-505.
     High Wind Warning until 2 AM EDT Saturday for WVZ051>053.
     High Wind Warning until 1 AM EDT Saturday for WVZ502>504-506.
MARINE...Storm Warning until 6 AM EDT Saturday for ANZ530>532-535-
     538>540.
     Gale Warning until 6 AM EDT Saturday for ANZ533-534-536-537-
     541>543.

&&

SYNOPSIS...DHOF
NEAR TERM...DHOF
SHORT TERM...DHOF
LONG TERM...ADM
AVIATION...DHOF/ADM
MARINE...BRO/DHOF/ADM
TIDES/COASTAL FLOODING...DHOF
Hazardous weather outlook, Apr 30, 2:42 PM EDT, 1 hour 57 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
242 PM EDT Fri Apr 30 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-011845-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
242 PM EDT Fri Apr 30 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...This Afternoon and Tonight

A High Wind Warning is in effect for the Baltimore MD and
Washington D.C. Metropolitan areas through this evening. A Wind
Advisory is in effect for southern Maryland and the Fredericksburg
area in Virginia.

A Storm Warning is in effect for the Maryland Chesapeake Bay north
of North Beach MD and the upper tidal Potomac River through
tonight. A Gale Warning is in effect for the remainder of the
waters during this time.

There is an enhanced threat for the spread of fires due to gusty
winds and low relative humidity this afternoon, mainly in the
Fredericksburg area of Virginia.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please send any wind reports to the National Weather Service.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-011845-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
242 PM EDT Fri Apr 30 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...This Afternoon and Tonight

A High Wind Warning is in effect for portions of northern and
central Maryland as well as portions of the eastern Panhandle of
West Virginia and the DC metro area in northern Virginia late
this morning through this evening. A Wind Advisory is in effect
for much of the rest of the area through this evening.

There is an enhanced threat for the spread of fires due to gusty
winds and low relative humidity this afternoon, mainly across
portions of the north-central Virginia piedmont.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Please send any wind reports to the National Weather Service.

MDZ001-501-502-VAZ503-504-WVZ501>506-011845-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
242 PM EDT Fri Apr 30 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...This Afternoon and Tonight

A High Wind Warning is in effect in the lee of the Allegheny Front
through this evening, with a Wind Advisory elsewhere.

A Freeze Warning is in effect starting at midnight for the higher
elevations of the Alleghenies.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The Freeze Warning continues through 9 AM Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Please send any wind reports to the National Weather Service.

DHOF

In the hours before

Local storm report, Apr 30, 3:56 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
356 PM EDT FRI APR 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     NON-TSTM WND DMG 1 WNW MIDDLEBURG        39.60N  77.24W
04/30/2021                   CARROLL            MD   DEPT OF HIGHWAYS

            WIRES DOWN AT INTERSECTION OF MD-77 AND MD-194.

&&

EVENT NUMBER LWX2103884

CPB
Local storm report, Apr 30, 4:01 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
401 PM EDT FRI APR 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0232 PM     NON-TSTM WND DMG 1 ENE RICHARDSMERE      39.69N  76.10W
04/30/2021                   CECIL              MD   DEPT OF HIGHWAYS

            POLE AND WIRES BLEW DOWN ON MD-1 NEAR HORSESHOE DRIVE.

&&

EVENT NUMBER LWX2103885

CPB
Local storm report, Apr 30, 4:04 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
404 PM EDT FRI APR 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     NON-TSTM WND GST MARTINSBURG ARPT        39.40N  77.98W
04/30/2021  M59 MPH          BERKELEY           WV   ASOS

&&

EVENT NUMBER LWX2103886

CPB
Local storm report, Apr 30, 4:18 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
418 PM EDT FRI APR 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     NON-TSTM WND GST 3 SSW SABILLASVILLE     39.65N  77.47W
04/30/2021  M59 MPH          FREDERICK          MD   AWOS

&&

EVENT NUMBER LWX2103887

CPB
Local storm report, Apr 30, 4:23 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
423 PM EDT FRI APR 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     NON-TSTM WND DMG 3 N THURMONT            39.67N  77.40W
04/30/2021                   FREDERICK          MD   NWS EMPLOYEE

            TREE BLEW DOWN ON FENCE.

&&

EVENT NUMBER LWX2103889

CPB
Local storm report, Apr 30, 4:30 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
430 PM EDT FRI APR 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     NON-TSTM WND DMG 1 SSE FORESTVILLE       38.84N  76.87W
04/30/2021                   PRINCE GEORGES     MD   DEPT OF HIGHWAYS

            TREE BLEW DOWN ON DC-295 SOUTHBOUND BEFORE PENNSYLVANIA
            AVE SE, RIGHT SIDE BLOCKED.

&&

EVENT NUMBER LWX2103890

CPB

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:18 PM EDTHigh Wind WarningLWXAlbemarle, Amherst, Arlington, Augusta, Fairfax, Greene and 12 more25 hr
Apr 29, 8:18 PM EDTWind AdvisoryLWXAlbemarle, Amherst, Arlington, Augusta, Clarke, Culpeper and 24 more30 hr
Apr 29, 8:36 PM EDTStorm WarningLWX24 hr
Apr 29, 10:32 PM EDTSpecial Marine WarningLWX99 min
Apr 29, 10:34 PM EDTSpecial Marine WarningLWX116 min
Apr 29, 11:20 PM EDTSpecial Marine WarningLWX115 min
Apr 29, 11:25 PM EDTSpecial Marine WarningLWX2 hr
Apr 29, 11:53 PM EDTSpecial Marine WarningLWX2 hr
Apr 30, 12:09 AM EDTSpecial Marine WarningLWX2 hr
Apr 30, 12:24 PM EDTRed Flag WarningLWXOrange, Spotsylvania, City of Fredericksburg7 hr
Apr 30, 12:29 PM EDTFreeze WarningLWXHighland21 hr
Apr 30, 4:31 PM EDTSevere Thunderstorm WarningLWXLoudoun29 min
Apr 30, 4:36 PM EDTSpecial Marine WarningLWX59 min
Apr 30, 4:38 PM EDTSpecial Marine WarningLWX49 min
Apr 30, 5:05 PM EDTSpecial Marine WarningLWX45 min
Apr 30, 5:08 PM EDTSpecial Marine WarningLWX54 min
Apr 30, 5:11 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Calvert, Charles, Prince George's, Saint Mary's34 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2021Severe Thunderstorm Warnings in Maryland, 2021Severe Thunderstorm Warnings in District of Columbia, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.